Police: Two men overdose in moving vehicle in Amherst



AMHERST — A driver and his passenger are suspected to have overdosed on drugs while in a moving vehicle Wednesday morning on Route 9 in Amherst, according to the Hancock County Sheriff’s Office.

Lt. Chris Thornton said a concerned citizen called 911 to report an erratic driver. Moments later, that same caller reported that the vehicle had gone off the road and that a person inside the vehicle had passed out.

Upon arrival, Deputy Dana Austin found the unresponsive man who had been driving the vehicle. The man appeared to be suffering from a suspected drug overdose.

While Austin and EMS were tending to the driver, a man who was a passenger in the vehicle also became unresponsive as a result of a suspected drug overdose, the lieutenant said.

Narcan, an opiate antidote nasal spray used to revive overdose victims, was administered to both men. Thornton said one man had to be given eight doses of Narcan before he was revived.

There was no word Wednesday night on either man’s condition.

Austin is the primary investigator on the case and is being assisted by Thornton and Chief Deputy Pat Kane.

The Brewer Fire Department assisted, as did Capital Ambulance and first responders from the towns of Aurora and Osborn.

Jennifer Osborn

Jennifer Osborn

Reporter and columnist at The Ellsworth American
News Reporter Jennifer Osborn covers news and features on the Blue Hill Peninsula and Deer Isle-Stonington. She welcomes tips and story ideas. She also writes the Gone Shopping column. Email Jennifer with your suggestions at [email protected] or call 667-2576.
Jennifer Osborn

Latest posts by Jennifer Osborn (see all)

Leave a Reply

Your email address will not be published.